Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Is my 'back pain' actually kidney pain (Li)?

Posted by dragonblack on June 18, 2011, at 21:43:38

In reply to Re: Is my 'back pain' actually kidney pain (Li)? dragonblack, posted by larryhoover on June 18, 2011, at 18:07:46

> Hey db.
>
> I did a pretty extensive search, and there is no clear indication that back pain is associated with lithium carbonate.....it is reported, but it is considered to be idiosyncratic, i.e. an individual experience, unrelated to pathology or other adverse effects. I'd wonder if your sleep hasn't changed, so maybe you're not moving around enough to keep relaxed? Dr. Goldberg was asked this precise question, and he saw no link to the medication. But the fact that somebody else asked the question may indicate some sort of link. Is it worth dropping the lithium to find out if your back pain remits?
>
> Lar

Hey, thanks for your response. Just googling around I came across the same stuff, but then again kidney problems are supposedly only associated with long-term use of lithium and back when I was researching lithium I came across plenty of anecdotal accounts of people going off of lithium due to kidney-related issues, even in the first few months of treatment. So, while I don't want to be paranoid, I don't want to just dismiss it either, as the particular way in which the pain manifests strikes me as odd and matches with my lithium dosing schedule. If it was actual back pain, why do I only feel it in the first hour or two after rising? And if it was back pain due to my sleep/mattress, etc., why only now is this occurring, when I haven't changed anything? If anything my sleep hygiene has improved. So, I'm at a loss. I do intend to drop down in lithium and see if I can tell a difference; I had wanted to play with lowering the dose anyway but I wanted to be conservative and try to minimize variables while I am trying to trial Parnate. The pain warrants a trip to somebody, I had thought a chiropractor, but if it is kidney related it may prove a deal breaker - even dropping the dose, how can I feel safe taking lithium when after 3 months I had intense kidney pain (if that is what it is)? I go to a free clinic (and see a nurse practitioner) and my next appointment is in a couple of weeks, hopefully I'll be less clueless by then.

Best,

db


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dragonblack thread:988688
URL: http://www.dr-bob.org/babble/20110610/msgs/988727.html